Enbrel drug interactions?

c4thyg
c4thyg Member Posts: 542
I'm not sure if anyone here can answer this for me but it's worth a shot.

I have a blood condition (ITP) were my blood clotting cells (platelets) are destroyed by my immune system. Last week my platelet count crashed and I had to have an emergency transfusion of IVIG (immunoglobulin) to bring them back up. The first day went well but I woke up with the most horrific headache and couldn't stop vomiting. I also had a low grade fever. All this is consistent with aseptic meningitis which is common with this treatment in patients who suffer migraines. However, what happened next isn't a known side effect and I'm worried that Enbrel interacting with the IG caused it.

I lost all the feeling down my left side and my face dropped. I couldn't talk for a few minutes and had bad chest pains. I thought I was having a haemorrhagic stroke. Everything came back after about 15 minutes of having oxygen. I was told that it probably wasn't a stroke but no other reason was given even though I asked several Drs.

My dilemma now is do I take my next shot of Enbrel? The haematologists wouldn't say anything and told me to speak to the rheumatologist. They wouldn't get involved. My rheumatologist is annoyed by this and is now trying to find out from the haem dept what happened. Has this happened to anyone else on the anti-TNF treatments? Are they known to have interactions with other drugs?

I haven't taken today's injection because I'm afraid to. I thought I might die on the weekend and now I can't get any useful advice. I realise that this is a long shot but there are a lot more people here who are taking enbrel or humira then any other place that I know of. If anyone has experienced any loss of sensation with Enbrel please let me know. As painful as arthritis is, it won't kill me whereas my blood disorder could if not treated.
Thanks.

Comments

  • helpline_team
    helpline_team Posts: 2,252
    edited 30. Nov -1, 00:00
    Hi there C4,

    I can well imagine that this siutation must be very concerning for you. But this not the kind of enquiry we are able to answer I'm afraid. I'd imagine that your rheumatologist and your haematologist are likely to be the best candidates to help - so I wonder whether you are getting the impression that they are looking into this and talking to oneanother?

    I realise that you are asking for feedback on the living with arthritis thread also - the tricky thing here is that people's experiences are unique and won't necessarily help illuminate your own situation where your medical history could well be very different.

    I hope that you are able to get some proper support - I wonder whether your GP knows all of this yet and is keeping a watching brief?

    You can always give us a ring if you'd like to.

    As you don't have a profile I am not able to suggest much else, as I don't have much to go on. But I hope you get some support on the forum which helps you while you wait for some more answers.

    all the best
    Guy
  • c4thyg
    c4thyg Member Posts: 542
    edited 30. Nov -1, 00:00
    Thank you Guy.

    My haematologists weren't interested in speaking to my rheumy however, my rheumy is pushing it for me to try and get an answer.

    I'm actually hoping that I don't get many replies because this would mean that no one else who has read the post has had these problems which in itself would be reassuring.

    Thanks, cathy